MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-LIMERICK X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-LIMERICK X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-209
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Pain (1994)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported, the event was not confirmed.Method & results: device evaluation and results: not performed as product remains implanted.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re pi which represents a female patient.The event description states: ".Surgeon reported.High complication rate in patients whose primary procedure were mako.Includes effusion, pain, stiffness, possibly requiring scopes and/or poly exchanges." this is the 1st of 10 cases.(b)(6) 2019 implant labels: triathlon #3 left cr femur, #3 primary tibial baseplate, #3/9 x3 cs insert, 29/9 x3 asymmetric patella typed case history: injury left knee (b)(6) 2015, arthroscopy with no relief, (b)(6) 2019 left mako tka "no complications." post-operative course persistent pain and swelling, 7 months post-op aspirated left knee 10 ml "bloody clear fluid", 1 year post-op persistent pain "x-ray appears normal" 13 months post-op aspirated 15 ml bloody fluid and injected celestone.No imaging studies, no operative reports, no laboratory reports.Based upon the information supplied, no correlation between the symptoms described and the mako procedure or instruments can be made, and creation of a medical report is not possible for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the surgeon reported a high complication rate in patients whose primary procedure were mako.Includes effusion, pain, stiffness, possibly requiring scopes and/or poly exchanges.A review of the provided medical records by a clinician indicated that : based upon the information supplied, no correlation between the symptoms described and the mako procedure or instruments can be made, and creation of a medical report is not possible for this case further information such as imaging studies, operative reports and laboratory reports are required to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Addition devices: catalog numbers and lot codes of other devices listed in this report: 5510f301;triathlon cr fem comp # 3 l-cem;ept3r.5551-g-299;triathlon asymettric x3 patella;1wyk.5520b200;triathlon prim cem fxd bplt #2;e926a.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not available.
 
Event or Problem Description
This pi is for patient 1 of 10.Surgeon reported he is experiencing a high complication rate with patients whose primary procedures were mako procedures.The nature of the 10 cases is unknown at the time of report.Complications reported include effusions, pain, stiffness, possibly requiring 'scopes' and/ or poly exchanges.The nature of intervention for each of the 10 patients is unknown.Update 02/september/2020 wg: clinician review of additional information received indicates patient was experiencing "significant pain" 1 year post op and had a left knee aspiration of 15ml bloody synovial fluid in (b)(6) 2020 (13 months post op).

Brand Name
X3 TRIATHLON CS INSERT #2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI  NA
MDR Report Key10680757
Report Number0002249697-2020-02131
Device Sequence Number3000106
Product Code MBH
UDI-Device Identifier07613327045659
UDI-Public07613327045659
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number5531-G-209
Device Catalogue Number5531G209
Device Lot NumberLJC692
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight68